Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 7, NWS Amarillo, TX

March 14, 2019Beaver County, Cimarron County, Texas County, Oklahoma; 6 counties in Texas

NWS Amarillo, TX issued this wind advisory at Mar 14, 2019, 4:51 AM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 6 counties in Texas. It took effect at Mar 14, 2019, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2019, 4:51 AM CDT (09:51 UTC)
In effect from
Mar 14, 2019, 7:00 AM CDT
Expired
Mar 14, 2019, 7:00 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Ochiltree County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS74 KAMA 140951
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
451 AM CDT Thu Mar 14 2019

OKZ001>003-TXZ001>006-141800-
/O.NEW.KAMA.WI.Y.0007.190314T1200Z-190315T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, and Channing
451 AM CDT Thu Mar 14 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Amarillo has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening.

* Timing...Beginning around 6 AM CDT this morning and ending by 7
  PM CDT this evening. 

* Winds...Sustained northwest winds of 35 to 39 mph with gusts to
  around 50 mph are expected today across all of the Oklahoma
  Panhandle and the far northern Texas Panhandle. 

* Impacts...Sudden wind gusts can cause drivers to lose control...
  especially in lightweight or high profile vehicles. Strong winds
  can cause blowing dust...reducing visibilities...and cause 
  flying debris. Light outdoor objects could be moved by the 
  strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the Wind 
Advisory area. Stay alert to sudden gusts of wind which may cause
you to lose control of your vehicle. Extra attention should be 
given to drivers of high profile vehicles. Secure outdoor items.

&&

$$

02
1 follow-up statement
024 
WWUS74 KAMA 141732
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1232 PM CDT Thu Mar 14 2019

OKZ001>003-TXZ001>006-150000-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-190315T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, and Channing
1232 PM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* Timing...Winds will continue this afternoon and should be ending
  by 7 PM CDT this evening.

* Winds...North 25 to 35 mph with gusts up to 55 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities...
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the Wind
Advisory area. Stay alert to sudden gusts of wind which may cause
you to lose control of your vehicle. Extra attention should be
given to drivers of high profile vehicles. Secure outdoor items.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 13, 11:56 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Mar 13, 11:56 PM CDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1156 PM CDT Wed Mar 13 2019

.AVIATION...
Winds continue to be gusty but have come down some since the
previous 12 hours. KAMA will continue to gust up to around 26 kts
for the next hour or two but will be able to settle to a sustain
of 12 kts overnight. KGUY and KDHT will likely stay gusty through
the hours of darkness but all sites will pick up around 14Z to
16Z. Outside of the strong north to northwest winds all three
terminals will have VFR VIS and CIGs.

Hoffeditz

&&

.PREV DISCUSSION... /Issued 317 PM CDT Wed Mar 13 2019/

DISCUSSION...
The well advertised wind event has occurred pretty much as or a bit
stronger than forecast today. 971mb low centered over southeastern
CO/southwestern KS has driven widespread 50 to 85 mph wind gusts
with sustained winds above 40 mph late this morning and this
afternoon. Expect these winds to continue through this evening.
Stacked upper low will translate toward the Great Lakes and the
surface low will build northeastward along with it. Could still get
some light showers or snow in our western zones this evening as the
surface cyclone builds into Kansas.

Due to the strength of this low, sizable pressure gradient will
persist across the Panhandles through Thursday afternoon. While
winds will not be as strong as today, the OK Panhandle and northern
TX Panhandle may see northwesterly winds of 35 mph or greater. Will
need to monitor for another wind headline in the future. With the
northerly winds and mostly clear skies, have leaned cooler with
temperatures tonight through Thursday night.

Weak flow aloft takes over for the weekend as the aforementioned
wave exits the CONUS. Despite the weak overall flow, subtle upper
troughing is seen, which should allow our surface winds to turn
southwesterly Saturday and Sunday. Slow temperature recovery should
be the result.

Models begin to diverge quite a bit starting Monday as they struggle
with the weak flow regime. There is however rough agreement between
the operational GFS and EC on a cold front pushing through Tuesday
night into Wednesday with enough moisture ahead of it for perhaps
some light rain or snow. The CMC and several GEFS members disagree,
so will not go all out on PoPs and lower temperatures at this time.

Ferguson

&&

.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until 1 AM CDT Thursday for the following
     zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
     Smith...Donley...Gray...Hansford...Hartley...Hemphill...
     Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
     Duro Canyon...Potter...Randall...Roberts...Sherman...
     Wheeler.

OK...High Wind Warning until 1 AM CDT Thursday for the following
     zones: Beaver...Cimarron...Texas.

&&

36/2
Hazardous weather outlook, Mar 14, 1:13 AM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
113 AM CDT Thu Mar 14 2019

OKZ001>003-TXZ001>020-317-141815-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
113 AM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...for the rest of Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong winds may continue across the northern combined Panhandles
through Thursday afternoon where additional wind headlines may be
needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2019Wind Advisories in Oklahoma, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.